The Dangers Of Consuming Too Often Cold Medicine?
Every time I catch the flu, I usually take the over-the-counter medicine (ultraflu). This has been happening for about 8 years and when you drink it usually get better right away. The worst was ever until 3 days when I was attacked by the flu. Am I dependent on drug stalls if every cold I immediately take the medicine?
Good evening, thanks for asking at HealthReplies.com. Over-the-counter cold medicines as a whole, and the drugs you specifically mention have no side effects in the form of dependence, especially when used as directed and only when you have the flu.
However, there is a medical condition called rhinitis medicamentosa, this is a form of rhinitis or inflammation of the lining of the nose caused by excessive use of decongestants (inhalation, nasal congestion). The symptom that this condition gives off is most often a stuffy nose.
Our advice, if you think you have been using this drug very often, check with your ENT doctor for further tests on whether you actually have other diseases that cause these symptoms, such as:
Nasal polyps Allergy to dust, cold air, pollen, animal dander, etc. Inflammation of the sinuses or the cavity of the head
This is important to prevent you from overusing cold medicines that can actually cause new problems. Meanwhile, try to reduce your use of these drugs as long as you can, avoiding dust, grit, and any other triggers that cause you to catch a cold. Adequate rest, consume nutrient-rich foods such as vegetables and fruit, and exercise regularly. We wish you and your family good health.
That's all, hope it helps.
dr. Amadeo D. Basfiansa